MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed, the patient felt a clunking in his knee.A revision surgery was performed to address the adverse event; during surgery it was found that the insert notch broke off in the knee joint.The poly along with the broken piece was removed and replaced by a constrained insert.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, per complaint details, a revision was performed due to a clunking in the knee.Reportedly, it was noted intraoperatively that the insert notch was broken off in the knee joint and the poly along with the broken piece was removed and replaced by a s+n constrained insert.No other complications were reported.The requested medical documentation had not been provided as of the date of this evaluation.The clinical root cause of the reported event could not be concluded.The patient impact beyond the reported clunking sensation and revision itself could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not revealed additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or excessive forces applied to implant.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 7-8 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11168643
Report Number1020279-2021-00389
Device Sequence Number19827725
Product Code JWH
UDI-Device Identifier03596010209740
UDI-Public03596010209740
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420850
Device Catalogue Number71420850
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight98